Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 4, 2007, 4:39 PM PDT for Imperial County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2007, 4:39 PM PDT (23:39 UTC)
- Expired
- Sep 4, 2007, 6:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Imperial County, CA
The radar
The Yuma radar (KYUX), 112 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 11.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 2503 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 042344
FFWPSR
CAC025-050145-
/X.NEW.KPSR.FF.W.0005.070904T2339Z-070905T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
439 PM PDT TUE SEP 4 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES THE CITIES OF...PLASTER CITY...OCOTILLO...
* UNTIL 645 PM PDT.
* AT 435 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEELEY...
DIXIELAND...AND COYOTE WELLS. IN ADDITION...COYOTE WASH...PALM
CANYON WASH...YUHA WASH...AN OTHER SMALL WASHES FLOWING INTO NEW
RIVER CAN BE EXPECTED TO BE RUNNING. THIS WILL CAUSE FLOODING OF
UNBRIDGED CROSSINGS AFFECTING SUCH ROADWAYS AS STATE ROUTE 80 AND
STATE ROUTE 98.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3293 11587 3298 11556 3265 11559 3263 11572
3263 11585 3262 11586 3262 11594 3276 11603
TIME...MOT...LOC 2339Z 180DEG 0KT 3271 11571
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 4:30 PM PDT, 9 minutes earlier.
Area forecast discussion, Sep 4, 4:30 PM PDT, 9 minutes before
AZZ020>028-CAZ030>033-050600- AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 430 PM MST TUE SEP 4 2007 .SYNOPSIS... AN INCREASE IN MOISTURE WILL SUPPORT ISOLATED THUNDERSTORMS MAINLY OVER FAR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THIS EVENING. HURRICANE HENRIETTE...CURRENTLY NEAR THE SOUTHERN TIP OF BAJA CALIFORNIA...WILL WEAKEN AND MOVE SLOWLY TOWARD THE NORTH DURING THE NEXT COUPLE OF DAYS. AS THIS OCCURS...MOISTURE WILL BE ON THE INCREASE OVER SOUTHWEST AND SOUTH-CENTRAL ARIZONA...WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY OVER SOUTH-CENTRAL ARIZONA WEDNESDAY EVENING THROUGH THURSDAY NIGHT. A SLIGHT CHANCE FOR A SHOWER OR STORM WILL CONTINUE ON FRIDAY...BUT DRIER AND WARMER WEATHER WILL RETURN TO THE REGION SATURDAY THROUGH MONDAY. && .SHORT TERM... TONIGHT THROUGH FRIDAY... MAJOR FORECAST CHALLENGE CENTERS ON DEGREE OF MOIST ADVECTION AND PRECIP CHANCES AS WEAKENING/DISSIPATING HENRIETTE PASSES TO THE SOUTH AND EAST OF THE FORECAST AREA. IMPRESSIVE LOW LEVEL MOIST ADVECTION FROM THE GULF OF CALIFORNIA HAS BEEN ONGOING MAINLY OVER FAR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA TODAY. KYUX VWP INDICATES MAIN PUSH OF MOISTURE HAD OCCURRED IN THE LOWEST MILE AGL...WITH SFC DEW POINTS OVER AND WEST OF THE LOWER COLORADO RIVER STILL IN THE UPPER 60S TO LOW 70S AS OF 3 PM. COMBINED WITH STEEP LOW-MID LEVEL LAPSE RATE...TSTM DEVELOPMENT OCCURRED MAINLY OVER HIGHER TERRAIN OF SOUTHWEST MARICOPA COUNTY...CENTRAL LA PAZ COUNTY...NORTHERN BAJA CALIFORNIA...AND HIGHER TERRAIN JUST WEST OF IMPERIAL COUNTY EARLIER THIS AFTERNOON...WITH INTENSE STORMS PROPAGATING/DEVELOPING SLOWLY TOWARD THE EAST OVER WESTERN IMPERIAL COUNTY AS OF 4 PM. HAVE BUMPED POP UP A BIT OVER THE ENTIRE CWA FOR THIS EVENING...WITH BIGGEST INCREASE OVER FAR SOUTHEAST CALIFORNIA. HENRIETTE IS STILL FORECAST TO WEAKEN AND MOVE SLOWLY TOWARD THE NORTH DURING THE NEXT COUPLE OF DAYS...WHILE A VIGOROUS TROUGH IN THE WESTERLIES MOVES SLOWLY EAST ACROSS THE INTERMOUNTAIN WEST. NHC FORECASTS REGARDING HENRIETTE HAVE BEEN VERY CONSISTENT...AS HAS NUMERICAL GUIDANCE REGARDING HENRIETTE AND THE VIGOROUS TROUGH IN THE WESTERLIES (LATEST INFORMATION REGARDING HENRIETTE WILL BE PROVIDED BY THE NATIONAL HURRICANE CENTER (WWW.NHC.NOAA.GOV)). INTERACTION BETWEEN THESE TWO SYSTEMS SHOULD RESULT IN A MOISTURE INCREASE ACROSS THE EASTERN HALF OF THE CWA DURING THE NEXT 24-36 HRS...WITH AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE AZ PORTION OF THE CWA BY WEDNESDAY EVENING. OF COURSE...BIG WILD CARDS CONTINUE TO BE THE DEGREE OF MOIST ADVECTION AND UPPER SUPPORT OVER OUR CWA. ATTM...BEST CHANCE FOR SIGNIFICANT PRECIP APPEARS TO BE OVER SOUTHEAST AZ...SOUTH AND EAST OF OUR CWA...THE AREA CLOSEST TO THE TRACK OF HENRIETTE REMNANTS. FOR NOW...CHANCE POPS APPEAR REASONABLE FOR SOUTH CENTRAL AZ WEDNESDAY EVENING THROUGH THURSDAY EVENING. A DRYING TREND WILL COMMENCE BY FRIDAY...BUT A SLIGHT CHANCE FOR A STORM WILL CONTINUE OVER SOUTH-CENTRAL AZ GIVEN UNCERTAINTY REGARDING STABILITY/MOISTURE AVAILABILITY. && .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY... POPS AND CLOUDS WILL DECREASE FROM THE WEST OVER SOUTH-CENTRAL AZ FRIDAY EVENING AS THE REMNANTS OF HENRIETTE MOVE EAST OF OUR AREA. CONTINUED DRYING IS ON TAP SATURDAY INTO EARLY NEXT WEEK AS A WESTERLY FLOW ALOFT MOVES INTO ARIZONA. AS SUCH POPS WILL DROP OFF QUITE A BIT...AND HIGH TEMPERATURES WILL RISE TO SLIGHTLY ABOVE NORMAL LEVELS...SUNDAY THROUGH TUESDAY. && .AVIATION... SEPTEMBER 4 2010 UTC (SEPTEMBER 4 1310 MST) LOW TO MID LEVEL MOISTURE INCREASE FROM THE SOUTH THIS PAST 24 HOURS HAS LEAD TO INCREASING INSTABILITY OVER THE SOUTH-CENTRAL DESERTS. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTHWEST MARICOPA COUNTY (40-50NM SW OF KPHX) THROUGH 0000 UTC...WITH A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING CLOSER TO THE KPHX/KIWA AIRFIELDS AFTER 0100 UTC. AS A MATTER OF FACT...GIVEN THE LOW LEVEL INCREASE FROM SOUTHEAST CALIFORNIA TO SOUTHERN GILA COUNTY (ACROSS OUR ENTIRE FORECAST AREA)...WE CANNOT RULE OUT THE SLIGHT CHANCE FOR THUNDERSTORMS AT ANY OF THE FIVE TAF SITES. AT THIS TIME... CONFIDENCE REMAINS LOW FOR DIRECT AIRFIELD IMPACT...SO WILL GO WITH CB IN THE TAFS. WILL MONITOR CLOSELY AS AFTERNOON WEARS ON...AND AMEND TAFS AS NECESSARY. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SEPTEMBER 4 2320 UTC (SEPTEMBER 4 430 PM MST) QUITE A BIT OF UNCERTAINTY IN THE FORECAST LATE WEDNESDAY THROUGH FRIDAY DUE TO POSSIBLE IMPACTS FROM THE REMNANTS OF A TROPICAL SYSTEM. AT THIS TIME...IT APPEARS THAT CLOUD COVER...RH VALUES...AND PRECIPITATION CHANCES WILL BEGIN TO INCREASE ACROSS THE EASTERN HALF OF THE FORECAST AREA/MARICOPA COUNTY EAST/LATE WEDNESDAY... AND REMAIN ELEVATED THROUGH FRIDAY...BUT THE BULK OF THE RAINFALL IS EXPECTED TO IMPACT THE SOUTHEAST CORNER OF AZ. THE SYSTEM SHOULD BE MOVING OFF TO THE EAST BY LATE FRIDAY. WEAK HIGH PRESSURE WILL BUILD BACK OVER THE REGION OVER THE WEEKEND...RESULTING IN DECREASING RH VALUES AND SLOWLY INCREASING TEMPERATURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...DG LONG TERM...DG AVIATION...WANEK FIRE WX...INIGUEZ
Hazardous weather outlook, Sep 4, 6:34 AM PDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 634 AM MST TUE SEP 4 2007 AZZ022-023-027-028-050100- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 634 AM MST TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE PRIMARY HAZARD BEING GUSTY WINDS TO OVER 40 MPH AS WELL AS BLOWING DUST AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN INFLUX OF TROPICAL MOISTURE FROM THE SOUTH WILL LEAD TO AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS LATER WEDNESDAY THROUGH EARLY FRIDAY. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE WITH THE THUNDERSTORMS...AS WELL AS SOME BLOWING DUST AND GUSTY WINDS TO 40 MPH. THE AIRMASS WILL START DRYING FROM THE WEST FRIDAY EVENING...WITH A SIGNIFICANT DRYING TREND EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-050100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 634 AM MST TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...WITH THE PRIMARY HAZARD BEING LOCALLY HEAVY RAINFALL AND GUSTY WINDS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING TROPICAL MOISTURE FROM THE SOUTH WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS BEGINNING WEDNESDAY EVENING AND CONTINUING THROUGH ABOUT FRIDAY. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE WITH STRONGER STORMS...AND THERE ALSO COULD BE GUSTY WINDS TO 40 MPH AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. CHANCES FOR THUNDERSTORMS WILL DECREASE THROUGHOUT THE WEEKEND AS DRIER AIR BEGINS TO MOVE IN FROM THE WEST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-050100- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 634 AM MST TUE SEP 4 2007 /634 AM PDT TUE SEP 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...WITH THE PRIMARY HAZARD BEING GUSTY WINDS TO OVER 45 MPH...AS WELL AS LOWERED VISIBILITY IN BLOWING DUST OR SAND. BRIEF HEAVY RAIN IS ALSO POSSIBLE WITH STRONGER STORMS. STORMS ARE EXPECTED TO BE VERY ISOLATED SHOULD THEY DEVELOP AT ALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IN INCREASE IN TROPICAL MOISTURE FROM THE SOUTH WILL LEAD TO INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS...BEGINNING WEDNESDAY AFTERNOON AND CONTINUING THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE WITH STRONGER STORMS...AS WELL AS GUSTY WINDS TO OVER 40 MPH AND LOW VISIBILITY IN BLOWING DUST. CHANCES FOR STORMS SHOULD GENERALLY BE LESS THAN 30 PERCENT...WITH THE BEST THREAT BEING THE AREA EAST OF THE LOWER COLORADO RIVER VALLEY. A DRYING TREND WILL BEGIN FROM THE WEST FRIDAY AFTERNOON...LEADING TO FEW IF ANY THUNDERSTORMS FROM SATURDAY AFTERNOON INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CB
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:20 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 55 min |
| Sep 4, 3:24 PM PDT | Flash Flood Warning | PSR | Imperial | 2 hr |
| Sep 4, 3:33 PM PDT | Dust Storm Warning | PSR | 87 min | |
| Sep 4, 3:48 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 57 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.